Osteonecrosis of the jaw after a single bisphosphonate infusion in a patient with metastatic renal cancer treated with sunitinib.
Аннотация
BACKGROUND
Osteonecrosis of the jaw (ONJ) is recognised as an important adverse effect of intravenous bisphosphonates. Recent reports have suggested that antiangiogenic agents may promote the development of this condition.
CASE REPORT: We report a case of ONJ occurring within days after the first infusion of zoledronic acid in a patient being treated with sunitinib for metastatic renal cancer. No dental procedure contributed to the occurrence of ONJ. The patient had previously experienced oral mucositis caused by sunitinib. ONJ improved with conventional oral hygiene measures, zoledronic acid discontinuation, and hyperbaric oxygen treatment.
CONCLUSIONS
Sunitinib-induced mucosal injury and inhibition of angiogenic signalling pathways, also involved in bone repair and remodelling, may have precipitated the phenomenon. A possible synergistic effect may need to be increasingly addressed in the clinical setting since the concomitant use of sunitinib with bisphosphonates is becoming common.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.